MAUDE Adverse Event Report: ENCORE MEDICAL L.P. EMPOWR HIP; EMPOWR ACET SYSTEM, CUP, HEMISPHERICAL, CLUSTER HOLE, 58MM

ENCORE MEDICAL L.P. EMPOWR HIP; EMPOWR ACET SYSTEM, CUP, HEMISPHERICAL, CLUSTER HOLE, 58MM
Model Number 940-02-58H
Health Effect - Clinical Code Appropriate Clinical Signs, Symptoms and Conditions Term/Code Not Available (4581)
Date of Event 05/25/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The reason for this revision surgery was reported as dislocation.The previous surgery and the surgery detailed in this event occurred 6 months and 1 week apart.The healthcare professional indicated there was no delay in surgery and another suitable device was available for use.The revision surgery was completed as intended.The devices were disposed of at hospital and not made available to djo surgical for examination.A review of the device history records (dhr) show that the reported components used in the previous surgery, when released for use, met design and manufacturing requirements.First, there was an ncmr# (b)(4) associated with the main part #940-02-58h, empowr acet system, cup, hemispherical, cluster hole, 58mm, which documents that out of 24 parts lot, 9 parts were rejected due to dome plugs with nicks.Later 3 of the rejected parts were reworked and remaining 6 were used as is after proper justification.Second, there was a nonconformance associated with the same part which documents that out of 24 parts lot, 1 part was rejected and scrapped for contamination.All other items in the lot were met with the fit, form and function requirements.The devices were verified to have gone through an acceptable sterilization process and were within its expiration date at the time of the previous surgery.Customer complaint history of the reported devices showed no present trends or on-going issues that are needing a review.The root cause of this complaint was a revision surgery due to dislocation.There were no findings during this evaluation that indicate the reported devices were defective.No information was submitted with the complaint regarding pre-existing conditions of the patient or any activities the patient was involved in that may have contributed to the event.There are multiple factors that may also contribute to an event that are outside the control of djo surgical such as poor bone density, inadequate soft tissue support or patient activities.There are no indications of a product or process issue affecting implant safety or effectiveness.Additional reporting on this event will be provided as a supplemental report to this document as soon as it becomes available.
 
Event or Problem Description
Revision surgery - patient dislocating, no trauma involved.

Brand Name
EMPOWR HIP
Common Device Name
EMPOWR ACET SYSTEM, CUP, HEMISPHERICAL, CLUSTER HOLE, 58MM
Manufacturer (Section D)
ENCORE MEDICAL L.P.
9800 metric blvd
austin, tx 78758-5445
MDR Report Key12005612
Report Number1644408-2021-00517
Device Sequence Number4409069
Product Code LPH
UDI-Device Identifier00190446311591
UDI-Public(01)00190446311591
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K190057
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2020
Device Explanted Year2021
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 06/15/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date09/15/2026
Device Model Number940-02-58H
Device Catalogue Number940-02-58H
Device Lot Number803Z1030
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/25/2021
Initial Report FDA Received Date06/15/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age83 YR